Alert archive / New Mexico / Wind Advisories in 2015

Wind Advisory 6, NWS El Paso, TX

March 2, 20154 counties in New Mexico

NWS El Paso, TX issued this wind advisory at Mar 2, 2015, 10:34 AM MST for 4 counties in New Mexico. It took effect at Mar 2, 2015, 12:00 PM MST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Mar 2, 2015, 10:34 AM MST (17:34 UTC)
In effect from
Mar 2, 2015, 12:00 PM MST
Expired
Mar 2, 2015, 7:00 PM MST
In force
7 hr
Issued by
NWS El Paso, TX

Counties Grant County, NM, Hidalgo County, NM, Luna County, NM, Sierra County, NM

The radar

The El Paso radar (KEPZ), 141 km from the middle of the area, began a volume at 17:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 5.6 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2015-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2015-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3428 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
254 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

375 
WWUS74 KEPZ 021734
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1034 AM MST MON MAR 2 2015

...STRONG WINDS POSSIBLE OVER SOUTHWEST NEW MEXICO THIS AFTERNOON...

.STRONG SOUTHWEST FLOW AHEAD OF AN ADVANCING PACIFIC FRONT WILL
INCREASE THE SURFACE WINDS ACROSS PORTIONS OF SOUTHWEST NEW MEXICO
THIS AFTERNOON. WINDS WILL BE STRONGEST ALONG AND IN THE VICINITY
OF EAST SLOPES OF AREA MOUNTAINS. LOCAL AREAS OF BLOWING DUST WILL
ALSO OCCUR. WINDS WILL DIMINISH EARLY THIS EVENING. 

NMZ402>408-030145-
/O.NEW.KEPZ.WI.Y.0006.150302T1900Z-150303T0200Z/
SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-
INCLUDING THE CITIES OF...SILVER CITY...LAKE ROBERTS...KINGSTON...
FORT BAYARD...MIMBRES...FAYWOOD...HURLEY...GRANT COUNTY AIRPORT...
LORDSBURG...REDROCK...VIRDEN...ANIMAS...HACHITA...
ANTELOPE WELLS...CLOVERDALE...DEMING...COLUMBUS...HILLSBORO...
WINSTON
1034 AM MST MON MAR 2 2015

...WIND ADVISORY IN EFFECT UNTIL 7 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM MST THIS
EVENING. 

* EVENT: SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH. 

* TIMING: WINDS WILL INCREASE IN SPEED THIS AFTERNOON...PEAKING
  JUST PRIOR TO FRONTAL PASSAGE. WINDS WILL DIMINISH BELOW
  ADVISORY CRITERIA EARLY THIS EVENING. 

* IMPACT: CROSS WINDS CAN MAKE DRIVING MORE DIFFICULT FOR HIGH
  PROFILE VEHICLES TRAVELING ON INTERSTATE 10 AND OTHER LOCAL
  HIGHWAYS. STRONGER WINDS CAN SCATTER SMALL LOOSE OBJECTS. 

* VISIBILITY: PATCHY BLOWING DUST NEAR DISTURBED SOIL AREAS MAY
  REDUCE VISIBILITIES TO LESS THAN A MILE IN SOME AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

LUNDEEN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Mar 2, 4:32 AM MST, 6 hours 2 minutes earlier.

Area forecast discussion, Mar 2, 4:32 AM MST, 6 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
432 AM MST MON MAR 2 2015

.SYNOPSIS...
MOISTURE...CLOUDS AND PRECIPITATION CHANCES RETURN TO THE FORECAST
TODAY AND TUESDAY. ON WEDNESDAY COOLER AIR WILL FILTER INTO THE
REGION...BUT ON THURSDAY EVEN COLDER AIR WILL ARRIVE WITH HIGH
TEMPERATURES WELL BELOW NORMAL. FOR THE END OF THE WEEK INTO THE
WEEKEND WE WILL SEE TEMPERATURES REBOUNDING BACK TO NEAR NORMAL.

&&

.DISCUSSION...
WE'LL BE A ON A TEMPERATURE ROLLER COASTER THIS WEEK. AN UPPER
LEVEL STORM SYSTEM OVER SOUTHERN CALIFORNIA IS TAPPING SOME
TROPICAL MOISTURE AND SPREADING SOME CLOUDS AND SOON SOME
PRECIPITATION ACROSS THE AREA TODAY. THE SYSTEM HAS ALSO MOVED
SOME WARM AIR INTO THE AREA SO SNOW LEVELS WILL BE AT OR ABOVE 8K
BUT EVEN ABOVE 8K I'M NOT EXPECTING MORE THAN AN INCH OR TWO OF
ACCUMULATION. OUR PRECIPITATION CHANCES WILL CONTINUE INTO TUESDAY
BEFORE SOME SLIGHTLY DRIER AIR WRAPS INTO THE LOW. A FEW DAYS AGO
THE MODELS HAD BEEN INDICATING THAT THE WE WOULD SEE ONE MAIN
UPPER TROUGH AND A WHOLE SERIES OF SHORT WAVES TO MOVE ACROSS THE
REGION. NOW IT LOOKS LIKE THE FIRST PART OF THE SYSTEM'S ENERGY
WILL COME ACROSS LATE MONDAY AND TUESDAY. WE WILL THEN GET A BREAK
ON WEDNESDAY BEFORE ANOTHER TROUGH MOVES ACROSS THE AREA ON
THURSDAY. THE FIRST TROUGH ON TUESDAY WILL ALSO USHER IN SOME
COOLER WEATHER SO WEDNESDAY'S HIGHS WILL DROP 8 TO 10 DEGREES
BELOW NORMAL...BUT EVEN COLDER TEMPERATURES ARE ON THE WAY.

ON THURSDAY WE WILL SEE A STRONGER BACK DOOR COLD FRONT MOVE
ACROSS THE AREA FROM THE EAST. AT THE SAME TIME WE WILL SEE THE
SECOND PART OF THE TROUGH MOVE ACROSS THE REGION. THE MOISTURE
WITH THIS SECOND SYSTEM IS MORE LIMITED THAN TODAY'S. PREVIOUS
MODEL RUNS HAD SOME DECENT SNOWS FOR THE LOWLANDS FROM EL PASO
EAST. BUT THE CURRENT RUNS OF BOTH THE GFS AND ECMWF HAVE AT BEST
SOME LIGHT RAIN/SNOW MIX IN THE FORECAST AS MOST OF THE MOISTURE
HAS SHIFTED EAST. THAT WAS WHAT WAS ALREADY IN THE FORECAST SO I
HAVE LEFT IT FOR NOW...BUT WE MAY NEED TO SCALE POPS BACK EVEN
FURTHER IF THE DRIER MODEL TRENDS CONTINUE. A FINAL WEAKER
TROUGH WILL MOVE ACROSS THE AREA ON SUNDAY...BUT ALL THE MOISTURE
WILL BE GONE SO IT WILL BE A NON PLAYER FOR OUR WEATHER.
TEMPERATURES WILL QUICKLY RECOVER BACK TO NORMAL FOR NEXT WEEKEND.

&&

.AVIATION...VALID 02/12Z-03/12Z
WE WILL SEE GENERALLY VFR CONDITIONS TODAY...BUT I WOULD NOT RULE
OUT SOME MVFR CEILINGS. AN APPROACHING UPPER LEVEL STORM SYSTEM
HAS SPREAD CLOUDS AND MOISTURE BACK ACROSS THE REGION AND BY THIS
AFTERNOON WE WILL SEE ISOLATED SHOWERS BEGIN TO DEVELOP. CURRENTLY
WE HAVE CEILINGS OF BKN120 BUT WE WILL SEE THOSE LOWER DURING THE
DAY ESPECIALLY IN AND NEAR THE SHOWERS. WE WILL SEE BKN040-060 BY
THIS AFTERNOON. LIKE I SAID...I WOULDN'T BE SURPRISED TO SEE SOME
ISOLATED BKN020 IN THE SHOWERS. LIKE THE CEILINGS THE
VISIBILITIES SHOULD GENERALLY STAY VFR...BUT COULD DROP INTO THE
MVFR IN A FEW ISOLATED SPOTS. SURFACE WINDS WILL ALSO BE ON THE
INCREASE AND BECOME 23015G25KT BY THE AFTERNOON.

&&

.FIRE WEATHER...
CLOUDS AND MOISTURE HAVE RETURNED TO THE REGION. AN APPROACHING
UPPER LEVEL STORM SYSTEM WILL HELP GENERATE ISOLATED TO SCATTERED
PRECIPITATION THIS AFTERNOON INTO TUESDAY. WE COULD SEE A FEW
ISOLATED LIGHTNING STRIKES IN THE GILA WILDERNESS THIS AFTERNOON.
SNOW LEVELS WITH THIS SYSTEM WILL BE HIGH AT AROUND 8K. AND EVEN
ABOVE 8K I'M NOT EXPECTING MORE THAN AN INCH OR TWO OF SNOW.
PRECIPITATION CHANCES WILL SPREAD WEST TO EAST TODAY AND BE PRETTY
MUCH EVERYWHERE ON TUESDAY. IN ADDITION TO THE PRECIPITATION
CHANCES WE WILL SEE BREEZY WINDS BOTH TODAY AND TUESDAY. IT DOES
APPEAR THAT THE WINDS BOTH DAYS WILL STAY BELOW CRITICAL LEVELS.
WEDNESDAY WILL BE DRIER AND COOLER AND THEN A STRONGER COLD FRONT
WILL MOVE ACROSS THE REGION ON THURSDAY. THERE MAY BE SOME LIGHT
SNOW IN HUDSPETH COUNTY...BUT THE REST OF THE AREA LOOKS TO STAY
BASICALLY DRY AND COLD ON THURSDAY. FOR FRIDAY AND INTO THE
WEEKEND WE WILL SEE DRIER CONDITIONS AS TEMPERATURES REBOUND BACK
TOWARD SEASONAL NORMALS. MIN RH'S WILL RANGE FROM THE 30'S IN THE
LOWLANDS TO THE 50'S IN THE MOUNTAINS MOST OF THIS WEEK AND THEN
WE WILL SEE DRIER CONDITIONS FOR NEXT WEEKEND WITH MIN RH'S NEAR
20% IN THE LOWLANDS AND NEAR 30% IN THE MOUNTAINS.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 69  51  63  44  59 /  20  40  20   0  20
SIERRA BLANCA           66  51  63  42  55 /  20  30  20  10  40
LAS CRUCES              68  43  60  38  58 /  20  40  30   0  10
ALAMOGORDO              64  45  60  37  57 /  20  40  30  10  20
CLOUDCROFT              46  30  41  27  39 /  30  60  40  10  40
TRUTH OR CONSEQUENCES   64  42  59  36  55 /  20  30  20   0  10
SILVER CITY             57  34  48  32  50 /  40  60  20  20  20
DEMING                  66  41  61  35  59 /  30  40  20   0  10
LORDSBURG               65  38  56  34  56 /  30  50  20  10  20
WEST EL PASO METRO      71  50  62  44  59 /  20  40  20   0  20
DELL CITY               66  46  65  39  58 /  20  30  20   0  30
FORT HANCOCK            71  53  66  45  60 /  20  30  20   0  30
LOMA LINDA              62  47  57  40  54 /  20  30  30   0  30
FABENS                  70  51  64  43  59 /  20  40  20   0  20
SANTA TERESA            70  47  62  41  59 /  20  40  30   0  20
WHITE SANDS HQ          66  48  61  40  57 /  20  40  30   0  20
JORNADA RANGE           67  41  61  33  58 /  20  40  30   0  10
HATCH                   68  44  62  36  59 /  20  30  20   0  10
COLUMBUS                67  45  61  40  58 /  20  30  30   0  10
OROGRANDE               67  48  63  41  58 /  20  40  30   0  20
MAYHILL                 54  36  50  30  44 /  30  60  30  10  30
MESCALERO               54  33  49  30  45 /  30  60  40  10  30
TIMBERON                55  37  48  31  46 /  30  60  30  10  30
WINSTON                 58  35  51  31  48 /  40  50  20  10  10
HILLSBORO               62  40  54  35  53 /  30  40  20  10  10
SPACEPORT               66  40  61  34  58 /  20  30  20   0  10
LAKE ROBERTS            55  33  48  30  49 /  50  60  20  20  20
HURLEY                  60  36  52  32  52 /  40  50  20  10  10
CLIFF                   62  35  55  31  56 /  40  50  20  20  20
MULE CREEK              58  29  50  26  51 /  40  50  20  20  20
FAYWOOD                 61  38  53  34  52 /  40  40  20  10  10
ANIMAS                  67  40  59  36  58 /  30  60  20  10  10
HACHITA                 68  40  60  35  58 /  30  40  30   0  10
ANTELOPE WELLS          68  42  60  36  58 /  30  60  30  10  20
CLOVERDALE              65  39  55  36  55 /  30  60  20  20  20

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

BRICE
Hazardous weather outlook, Mar 2, 6:02 AM MST, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
602 AM MST MON MAR 2 2015

NMZ401>417-TXZ418>424-031315-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
602 AM MST MON MAR 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.

.DAY ONE...TODAY AND TONIGHT
AN APPROACHING UPPER LEVEL STORM SYSTEM WILL GIVE US A CHANCE FOR
SCATTERED LOWLAND RAIN SHOWERS AND HIGH ELEVATION SNOW SHOWERS. WE
MAY EVEN SEE AN ISOLATED THUNDERSTORM IN THE GILA WILDERNESS.
PRECIPITATION TOTALS WILL BE LIGHT WITH LESS THAN 0.25 OF RAIN AND
ONLY ONE TO TWO INCHES OF SNOW ABOVE 8000 FEET.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
WE WILL CONTINUE TO SEE A CHANCE FOR LIGHT PRECIPITATION ON
TUESDAY. A STRONG COLD FRONT WILL MOVE ACROSS THE AREA LATE ON
WEDNESDAY NIGHT. WE COULD SEE SOME LIGHT SNOW IN HUDSPETH COUNTY
THURSDAY MORNING. WE'LL SEE WARMER CONDITIONS RETURN FOR NEXT
WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

Nearby

Wind Advisories in New Mexico, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.